MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME HYDRA 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME HYDRA 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00583170
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a truetome hydra 44 was used in the papilla of vater during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the device was inserted, and the wire was tightened as ordered by the physician.The device was then connected to the diathermy machine and at first application of current the cutting wire of the truetome hydra 44 on the proximal side broke.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with another truetome utilizing the hydra guidewire from the first sphincterotome.There were no patient complications reported as a result of this event.Note: photos of the complaint device outside the patient were provided by the customer and showed the cutting wire was broken and kinked.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.Block h11: (investigation result) - the returned truetome hydra 44 was analyzed, and a visual evaluation noted that the cutting wire was blackened, kinked, and broken from the proximal pierce hole.Media evaluation also shows broken and kinked cutting wire of the device.No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was blackened, kinked, and broken from the proximal pierce hole.Based on the condition of the device, the wire break could have been generated if there was contact between the device and the scope during energization or if the generator exceeded the maximum of voltage during the procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wire integrity and cause a premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can lead to the broken section hitting the working channel of the scope.This can kink the cutting wire.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.Based on all gathered information, the most probable root cause is adverse event related to procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
TRUETOME HYDRA 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21479606
Report Number3005099803-2025-00751
Device Sequence Number11761101
Product Code KNS
UDI-Device Identifier08714729858713
UDI-Public(01)08714729858713(17)250830(10)32337939
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2025
Device Model NumberM00583170
Device Catalogue NumberM00583170
Device Lot Number0032337939
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date02/27/2025
Supplement Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown